Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 72, NWS Shreveport, LA

May 7, 2001Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2001, 7:15 PM CDT for Angelina County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2001, 7:15 PM CDT (00:15 UTC)
Expired
May 7, 2001, 8:15 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Angelina County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2001-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2001-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
978 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WUUS54 KSHV 080016 RRA
SVRSHV
TXC005-080115-
/NEW.KSHV.SV.W.0086.080015-080115/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT MON MAY 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 815 PM CDT

* AT 715 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM OVER LUFKIN MOVING EAST AT
  10 MPH.

THIS THUNDERSTORM WILL PRODUCE HAIL THE SIZE OF NICKELS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES NORTH OF LUFKIN AT 720 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 815 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:25 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, May 7, 2:25 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT MON MAY 7 2001

LAST OF THE SHORT WAVES ASSOCIATED WITH UPPER TROUGH CURRENTLY
LOCATED OVER THE FOUR STATE REGION WILL MOVE ACROSS THE AREA
TONIGHT. DO NOT EXPECT ANYTHING MORE THAN SCATTERED CONVECTION...AND
MUCH OF THE CURRENT INSTABILITY FOR ANY SEVERE WEATHER WILL DIMINISH
AFTER SUNSET. SURFACE DEWPOINTS STILL RATHER JUICY SOUTHERN PORTION
OF AREA...BUT MID LEVEL SHEAR IS WEAK AND LOW LEVEL FLOW IS WEAK AND
DISORGANIZED FOR ANY SIGNIFICANT TSTM ACTIVITY. THIS AREA HOWEVER
IS STILL UNDER SOUTHWEST FLOW ALOFT WHICH SHOULD HELP MOVE ACTIVITY
DEVELOPING IN THE JUICY AIRMASS ACROSS THE SOUTHEAST ZONES.

WEAK CONVERGENCE AREA WILL REMAIN OVER SOUTHERN MOST ZONES ON
TUESDAY...THEN AFTER THIS...MODELS AGREE ON DRYING OUT. TEMPS WILL
BE NEAR SEASONAL NORMAL WITH FAIRLY WEAK NORTHERLY FLOW SETTING UP
ALOFT. SOUTHERLY FLOW WILL RETURN AND DOMINATE IN THE LOW LEVELS...
BUT SHOULD REMAIN RATHER WEAK. MRF MOS THROWS IN 20 AND 30 POPS
TOWARD THE WEEKEND...BUT WILL LEAVE OUT OF FORECAST...AS THIS BARELY
SEASON NORMAL NUMBERS WITH NO FEATURES SURFACE OR ALOFT TO FOCUS
PRECIP ON.

SHV 62/81/58/82 2111
MLU 62/81/57/81 2111
TXK 61/80/58/80 3111
TYR 61/81/59/82 3111
LFK 62/83/60/83 3211

.SHV...NONE.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:51 PM CDTSevere Thunderstorm WarningSHVShelby54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.